Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Medication

Medication

I was recently taken off of Keppra due to debilitating side effects that I couldn't grin and bare it, so to say. Have been placed on Gabapentin 900 mg a day. Seems to be helping my seizures stay at bay..but also hearing so much bad long term damage it may cause I'm at a loss. Has anyone else taken this and what are your thoughts, feedback of this medicine? I see another Neurologist in the metro area in July, i live in a very rural area.

A MyEpilepsyTeam Member said:

If you have ever had these in the past…..

Breathing or lung problems
Kidney Disease
Diabetes
Drug addiction
Depression, Mood Disorder and Suicidal thoughts
Liver disease
Heart disease
And if you’re a daytime sleeper or work the night shift

Let you Dr. Know

posted about 1 month ago
A MyEpilepsyTeam Member said:

I hate meds too tell your doctor that concern and see what possible.

posted about 1 month ago
A MyEpilepsyTeam Member said:

My neurologist told me you pee out gabapentin after 3 hour his words, its all up to what your body wants, if it works on older medications let your neurologist prescribe you depakene or depakote those are 2 different meds, but remember wherever the dice land you will still have side effects, its just whether you want that drowsiness, increase appetite etc. But if you have a good neurologist the conversation will sound like this. Have you ever taken x, you say yes or no, if no he will say im going to put you on a low doses for y amount of time along side your current meds to see if your body can handle it. He wont say this part but your going to discuss how it interacts next time and he will discuss getting off the bad meds by weaning if all goes well.

posted about 1 month ago
A MyEpilepsyTeam Member said:

Thank you. The keppra gave me severe tremors and I literally couldn't stay awake for longer than 3 hours a day, even trying to stay mobile was a no go. I understand it will be a trial and error type of situation. Just wanting some info on different types of meds and understanding of them. Back story I was just recently diagnosed with epilepsy after a mini stroke in January leaving scaring on left front temporal lobe, then diagnosed with Neurodegenerative disease. So all of this is new to me. I'm coming from the type of person who would hold off on even taking Tylenol for a headache..I don't like medication of any kind because I know everything has a down side long term wise.

posted about 1 month ago
Already a Member? Log in